1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
New Exercise Study Brings Both Illumination and Questions
Simon McGrath looks at new objective evidence of abnormal response to exercise in ME/CFS patients, and the questions that researchers are still trying to answer ...
Discuss the article on the Forums.

Any advice from these test results

Discussion in 'General ME/CFS Discussion' started by mikeybarn7, Jun 1, 2014.

  1. mikeybarn7

    mikeybarn7

    Messages:
    4
    Likes:
    1
    Hi, as well as having CFS for over 20 years, i also suffer from depression and anxiety. I have had a test done by Genova Diagnostics which shows elevated 5-OH-indoleacetic Acid. I have attached my results, can anyone tell what this means and if this might be a clue to my symptoms?
     

    Attached Files:

  2. mikeybarn7

    mikeybarn7

    Messages:
    4
    Likes:
    1
    Is anyone able to help, I am new here and saw that it looked like a place where people responded. Can anyone offer me anything?
     
  3. rwac

    rwac Senior Member

    Messages:
    148
    Likes:
    38
  4. mikeybarn7

    mikeybarn7

    Messages:
    4
    Likes:
    1
    Thank you so much for your response. I am on antidepressants and have been for 15 years. I am on Seroxat but I desperately want to come off.
     
  5. justy

    justy Senior Member

    Messages:
    2,733
    Likes:
    3,056
    U.K
    Hi Mikey - welcome to the forums.

    I'm sorry I don't know anything about the testing you have had done, so can't advise on that, but I just wanted to say hi and to say that others may respond if they know anything about this subject.

    I do know that many people with M.E/CFS (myself included) suffer from or have suffered from varying types and degrees of anxiety, and i'm not sure what causes it, but there are a number of threads on here on ways to try and control it (supplements etc, not just lifestyle changes)

    You obviously don't need me to tell you this, but when you do decide to come of the Seroxat I would do so very, very slowly and also consult your doctor first. You may need to set a time frame of a year or more to wean so that your body can readjust slowly.

    I took Seroxat back when it was first very popular and we were told we didn't need to wean. One consequence of this - apart from discontinuation syndrome is that any attempts to re start an SSRI in the future can be disastrous. I was given Citalopram 6 years ago and I had a very severe reaction to it which I am still not fully healed from.

    I have since learnt that not weaning from SSRI's in the past can cause this.

    What does you doctor say about your stopping? also interested to know why you had this neuro test done and what it all means (my computer is running to slow at the moment to download your results so I cant actually see the file or what test it was speicifically)

    All the best
    Justy
     
  6. mikeybarn7

    mikeybarn7

    Messages:
    4
    Likes:
    1
    Thanks for your reply Justy. Much appreciated. I just read the very interesting article that Rwac added. I have tried coming off Seroxat before over the course of a year but I just couldn't do it. Not so much the withdrawal effects but more my old symptoms coming back. Seroxat is just a plaster for something underneath that is not healing. My doctor is happy for me to come off, I'm hopefully (fingers crossed) going to be having consultations with a Dr Healy. The tests i had done were part of a complete test called The One tests, which looks at the balance of chemicals in my body. Me and my nutritionalist are trying to find the root cause of my issues - the root cause to why i was put on Seroxat in the first place - which was not depression but 'Hyper Awareness' and anxiety.

    Im just trying to help myself - good diet, exercise, meditation, yoga, nutritional supplements. Just trying to find this missing piece of the jigsaw. I have some gut feelings to what it might be. Just need help from experienced professionals with good intentions who have their eyes wide open with regards to medication and pharma.
     
    justy likes this.
  7. justy

    justy Senior Member

    Messages:
    2,733
    Likes:
    3,056
    U.K
    Sounds like you have a good plan. My use of SSRI's in the past has also always been to do with anxiety, rather than depression. I am sure my anxiety is caused by whatever is causing the M.E or unbalancing my body.

    I'm now seeing a new M.E doctor in Belgium, so hope to have some answers and treatment from him soon. This is my last ditch attempt to find a cause and get some treatment - if this doesn't help I am going to sell my house - move to a bigger town and try and have the best life I can!

    Good luck with any future attempts to come of the seroxat - and keep us posted on how it all goes.

    TC
    Justy
     

See more popular forum discussions.

Share This Page